Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 10, 2013, 9:41 AM CST for Jasper County, Tyler County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2013, 9:41 AM CST (15:41 UTC)
- Expired
- Feb 10, 2013, 10:30 AM CST
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 9:55 AM CST | HAIL 0.5 | Colmesneil, TX | TYLER COUNTY SHERIFF RELAYED A REPORT FROM THE COLMESNEIL GAME WARDEN OF MARBLE SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 6:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS54 KLCH 101541
SVRLCH
TXC241-457-101630-
/O.NEW.KLCH.SV.W.0005.130210T1541Z-130210T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
941 AM CST SUN FEB 10 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...EBENEZER...JASPER...
NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WOODVILLE...ROCKLAND...COLMESNEIL...CHESTER...
* UNTIL 1030 AM CST
* AT 940 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM CHESTER TO 10
MILES SOUTHWEST OF WOODVILLE...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLMESNEIL BY 945 AM CST...
ROCKLAND AND WOODVILLE BY 950 AM CST...
EBENEZER BY 1005 AM CST...
BROWNDELL BY 1015 AM CST...
JASPER BY 1020 AM CST...
HARRISBURG BY 1025 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3098 9462 3106 9437 3112 9405 3114 9404
3116 9395 3115 9391 3101 9387 3088 9387
3068 9457 3086 9463
TIME...MOT...LOC 1540Z 248DEG 48KT 3093 9452 3072 9455
$$
062 follow-up statements
875
WWUS54 KLCH 101614
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 AM CST SUN FEB 10 2013
TXC241-457-101630-
/O.CON.KLCH.SV.W.0005.000000T0000Z-130210T1630Z/
JASPER TX-TYLER TX-
1014 AM CST SUN FEB 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR CENTRAL TYLER AND NORTHERN JASPER COUNTIES...
AT 1010 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAM RAYBURN DAM TO 8 MILES
SOUTHWEST OF JASPER..MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
JASPER BY 1020 AM CST...
HARRISBURG AND HOLLY SPRINGS BY 1025 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3087 9437 3105 9432 3112 9405 3114 9404
3116 9395 3115 9391 3098 9387 3088 9387
3074 9443
TIME...MOT...LOC 1614Z 248DEG 48KT 3110 9403 3089 9406
$$
06131
WWUS54 KLCH 101621
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1021 AM CST SUN FEB 10 2013
TXC241-457-101630-
/O.CON.KLCH.SV.W.0005.000000T0000Z-130210T1630Z/
JASPER TX-TYLER TX-
1021 AM CST SUN FEB 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR EAST CENTRAL TYLER AND NORTHERN JASPER COUNTIES...
AT 1020 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BROWNDELL TO JASPER..MOVING
EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3077 9434 3092 9424 3105 9421 3112 9405
3114 9404 3116 9395 3115 9391 3098 9387
3088 9387
TIME...MOT...LOC 1621Z 248DEG 48KT 3113 9393 3092 9396
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 7:11 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 10, 7:11 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 AM CST SUN FEB 10 2013
.UPDATE...
TOR WATCH HAS BEEN ISSUED FOR CENTRAL LOUISIANA AND THE COUNTIES
IN THE LAKES REGION OF SOUTHEAST TEXAS. WATCH WILL GO THROUGH 2 PM.
&&
.PREV DISCUSSION... /ISSUED 554 AM CST SUN FEB 10 2013/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. A VIGOROUS LOW
PRESSURE SYSTEM ADVANCING NORTHEAST THROUGH THE PLAINS WILL
ADVANCE A COLD FRONT ACROSS THE REGION TODAY. ALONG AND AHEAD OF
THE FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
A FEW OF THE THUNDERSTORMS COULD REACH SEVERE LIMITS. CEILINGS ARE
ANTICIPATED TO REMAIN WITHIN IFR OR LOW MVFR. THE FRONT IS PROGGED
TO STALL OVER THE NEAR COASTAL WATERS OVERNIGHT WITH OVER-RUNNING
RAINS THEN DEVELOPING.
MARCOTTE
PREV DISCUSSION... /ISSUED 532 AM CST SUN FEB 10 2013/
DISCUSSION...
A SQUALL LINE IS MOVING THROUGH CENTRAL TEXAS THIS MORNING WITH
CELLS DEVELOPING OUT AHEAD OF THE LINE. WATCHES HAVE BEEN POSTED
FROM CENTRAL TEXAS NORTHEAST INTO LOUISIANA. RADAR IS ALSO
INDICATING RAINS EXTEND FROM THE CENTRAL TEXAS COAST INTO
SOUTHWEST LOUISIANA. THIS AREA OF RAINS WILL CONTINUE TO SPREAD
EASTWARD OVER THE NEXT SEVERAL HOURS.
THE STRONGER STORMS AHEAD OF THE SQUALL LINE ARE EXPECTED TO MOVE
INTO SE TEXAS LAKES REGION AROUND SUNRISE. THESE STORMS WILL
BRING THE THREAT OF STRONG WINDS ALTHOUGH AN ISOLATED TORNADO WILL
BE POSSIBLE. AT THIS TIME THE SEVERE WEATHER THREAT LOOKS TO BE
ALONG A LINE FROM TYLER COUNTY EAST INTO NORTHERN JASPER AND
NEWTON COUNTIES. THIS THREAT OF STORMS WILL MOVE INTO CNTRL LA
AFTER SUNRISE.
AS THE SQUALL LINE APPROACHES... STORMS WILL DEVELOP FURTHER TO THE
SOUTH AND HARDIN COUNTY AND AREAS EASTWARD INTO LOUISIANA WILL
COME UNDER THE THREAT OF SEVERE THUNDERSTORMS THROUGH THE
AFTERNOON HOURS. THE FRONTAL BOUNDARY THAT THE STORMS ARE FOCUSED
ALONG IS EXPECTED TO MOVE INTO THE COASTAL WATERS OF SOUTHERN
LOUISIANA BY THIS EVENING AND STALL. WHILE THE STRONGER STORMS
WILL CONTINUE TO MOVE OFF TO THE EAST.
WITH THE APPROACH OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND WINDS ARE EXPECTED TO PICKUP OVER THE COASTAL COUNTIES AND
PARISHES AT LEAST THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO
TAPER OFF BEHIND THE FRONT THIS EVENING.
LATE SUNDAY RAINS WILL BEGIN TO RIDE UP AND OVER THE FRONTAL
BOUNDARY AND CONTINUE INTO MONDAY. RAINS WILL BE MOSTLY LIGHT
ACROSS THE REGION ALTHOUGH A BIT HEAVIER FROM THE I-10 CORRIDOR
SOUTH TO THE COAST. AT THIS TIME RAINS ARE NOT EXPECTED TO PRODUCE
ANY FLASH FLOODING ALTHOUGH AREA RIVERS ARE EXPECTED TO BEGIN
RISING AS THE GROUND IS SATURATED FROM PREVIOUS RAINFALL EVENTS
OVER THE PAST SEVERAL MONTHS. A FEW AREA RIVER MAY EXPERIENCE
SOME FLOODING ISSUES.
BY TUESDAY MORNING THE STALLED FRONTAL BOUNDARY WILL LIFT
NORTHWARD AND INTO SE TX AND SOUTHERN LOUISIANA AND THIS WILL
AGAIN OPEN UP THE REGION TO MORE SHOWERS AND THUNDERSTORMS. THERE
IS A BRIEF WINDOW WHEN THE THREAT OF A SEVERE THUNDERSTORMS WILL BE
POSSIBLE. BUT THIS THREAT WILL END BY THE EVENING HOURS AS A
SECOND STRONGER FRONT FINALLY MOVES THROUGH SOUTHERN LOUISIANA
PUSHING THE MOISTURE OFF TO THE EAST. THINGS WILL BEGIN TO DRY
OUT ON WEDNESDAY. COLDER AIR WILL FILTER IN LATE WEDNESDAY INTO
THURSDAY MORNING WITH UPPER 30S AS FAR SOUTH AS THE I-10 CORRIDOR...
MID 30S ACROSS CNTRL LA AND THE LAKES REGION OF SOUTHEAST TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 56 68 51 68 / 90 40 60 60 70
KBPT 73 56 67 52 70 / 80 40 50 50 70
KAEX 73 52 66 48 62 / 100 40 60 60 70
KLFT 75 60 68 54 68 / 100 60 60 60 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: IBERIA...LOWER ST. MARTIN...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 3 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Feb 10, 4:32 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 432 AM CST SUN FEB 10 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-111045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 432 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION TODAY AHEAD OF A COLD FRONT. THERE IS THE THREAT THAT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE. STORMS WILL MOVE TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAINS ON MONDAY WILL CHANGE OVER TO SHOWERS AND THUNDERSTORMS ON TUESDAY AS THE STALLED FRONT LIFTS NORTH AS A WARM FRONT. A SECOND FRONT IS EXPECTED TO MOVE THROUGH ON TUESDAY EVENING AND THIS WILL FINALLY DRAW TO A CLOSE. ANOTHER FRONT THIS TIME DRY WILL MOVE TROUGH ON FRIDAY WITH THE RETURN OF COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Feb 10, 9:36 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CST SUN FEB 10 2013
TXZ180-259-101630-
NORTHERN JASPER TX-TYLER TX-
936 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND TYLER COUNTIES UNTIL
1030 AM CST...
AT 933 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CHESTER TO
11 MILES WEST OF WOODVILLE...MOVING EAST AT 55 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
WOODVILLE AND COLMESNEIL BY 945 AM...
ROCKLAND BY 950 AM...
EBENEZER AND TOWN BLUFF BY 1000 AM...
JASPER BY 1010 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM SUNDAY AFTERNOON FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3112 9399 3093 9390 3079 9392 3069 9459
3100 9466
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:36 AM CST | Special Weather Statement | LCH | Tyler | 54 min |
| Feb 10, 11:33 AM CST | Special Weather Statement | LCH | Newton | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.